Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 44, NWS Amarillo, TX

June 18, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jun 18, 2011, 4:06 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 19, 2011, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2011, 4:06 PM CDT (21:06 UTC)
In effect from
Jun 19, 2011, 10:00 AM CDT
Expired
Jun 19, 2011, 10:00 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-720 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WWUS84 KAMA 182106
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
406 PM CDT SAT JUN 18 2011

OKZ001>003-TXZ001>020-191200-
/O.UPG.KAMA.FW.A.0042.110619T1500Z-110620T0300Z/
/O.NEW.KAMA.FW.W.0044.110619T1500Z-110620T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
406 PM CDT SAT JUN 18 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  AROUND 40 MPH LATE SUNDAY MORNING...AND PERSIST THROUGH EARLY
  SUNDAY EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 10
  PERCENT SUNDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  LATE SUNDAY MORNING AND CONTINUE INTO THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

KB/ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
068 
WWUS84 KAMA 191009
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
509 AM CDT SUN JUN 19 2011

OKZ001>003-TXZ001>020-192100-
/O.NEW.KAMA.FW.A.0043.110620T1600Z-110621T0300Z/
/O.CON.KAMA.FW.W.0044.110619T1500Z-110620T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
509 AM CDT SUN JUN 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND
LOW RELATIVE HUMIDITY VALUES. A RED FLAG WARNING REMAINS IN EFFECT FROM
10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE THIS
  MORNING WITH GUSTS BETWEEN 40 AND 45 MPH THIS AFTERNOON. THESE
  STRONG WINDS WILL PERSIST THROUGH EARLY THIS EVENING. WEST TO WEST
  SOUTHWEST WINDS WILL INCREASE BETWEEN 20 AND 25 MPH WITH HIGHER
  GUSTS BY LATE MONDAY MORNING. A WIND SHIFT TO THE NORTHWEST AND
  NORTH WILL OCCUR MONDAY EVENING AS A COLD FRONT MOVES THROUGH THE
  PANHANDLES.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL AROUND 5
  PERCENT BY THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL
  ALSO FALL IN THE 5 TO 15 PERCENT RANGE ON MONDAY.

* TIMING: EXTREMELY CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE
  EXPECTED TO DEVELOP LATE SUNDAY MORNING AND CONTINUE INTO THE EVENING
  HOURS. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO ANTICIPATED BY
  LATE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
467 
WWUS84 KAMA 192136
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
436 PM CDT SUN JUN 19 2011

OKZ001>003-TXZ001>020-201200-
/O.CON.KAMA.FW.W.0044.000000T0000Z-110620T0300Z/
/O.CON.KAMA.FW.A.0043.110620T1600Z-110621T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
436 PM CDT SUN JUN 19 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND
LOW RELATIVE HUMIDITY VALUES. IN ADDITION...A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45
  MPH WILL CONTINUE UNTIL AROUND SUNSET THIS EVENING BEFORE
  DIMINISHING. ON MONDAY...SOUTHWEST TO WEST WINDS WILL INCREASE TO
  BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS BY LATE MORNING...THEN
  CONTINUE UNTIL EARLY MONDAY EVENING. IN ADDITION...A WIND SHIFT TO
  THE NORTHWEST AND NORTH WILL OCCUR LATE MONDAY AFTERNOON AND
  EVENING AS A COLD FRONT MOVES THROUGH THE PANHANDLES.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN AROUND 5 TO
  10 PERCENT UNTIL EARLY THIS EVENING...WITH VALUES INCREASING AFTER
  SUNSET. ON MONDAY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO
  BETWEEN 5 AND 15 PERCENT DURING THE AFTERNOON. 

* TIMING: CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL
  PERSIST ACROSS THE WARNING AREA UNTIL EARLY THIS EVENING...WITH
  CONDITIONS IMPROVING THEREAFTER. CRITICAL FIRE WEATHER CONDITIONS
  ARE EXPECTED TO DEVELOP AGAIN BY LATE MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 18, 1:03 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 18, 1:03 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
103 PM CDT SAT JUN 18 2011

.AVIATION...
18Z TAFS...LIGHT WINDS PREVAIL ACROSS THE AREA EARLY THIS AFTERNOON
IN WAKE OF COLD FRONT THAT PASSED THROUGH LAST NIGHT. WINDS WILL
GRADUALLY COME AROUND TO THE SOUTHWEST BY MID TO LATE AFTERNOON AT
KAMA AND KDHT AS SURFACE LOW PRESSURE TAKES SHAPE OVER NORTHERN
NM/SOUTHERN CO...WITH GUSTS REACHING AROUND 20 KTS. AT
KGUY...NORTHEAST WINDS EARLY THIS AFTERNOON WILL VEER AROUND TO THE
SOUTH BY LATE AFTERNOON WITH SPEEDS REMAINING FAIRLY LIGHT. HAVE
INCLUDED A CB MENTION AT KGUY LATE THIS AFTERNOON AND EVENING. SOME
CU HAS BEGUN TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHERN
CO/NORTHERN NM...INCLUDING AROUND THE RATON RIDGE...AND BELIEVE
THUNDERSTORMS COULD DEVELOP IN THIS AREA THIS AFTERNOON AIDED BY AN
UPSLOPE COMPONENT TO THE WIND AND CLOSER TO THE SOUTHERN FRINGE OF
BETTER UPPER FORCING...THEN WORK INTO THE OK PANHANDLE LATE THIS
AFTERNOON OR EVENING. ANY THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN
NORTH OF KDHT OR KAMA. WINDS WILL INITIALLY BACK SOME TO THE
SOUTH/SOUTHEAST LATER THIS EVENING...BEFORE VEERING TO THE SOUTHWEST
LATE TONIGHT/EARLY SUNDAY MORNING AS THE SURFACE LOW SHIFTS EASTWARD.
SOUTHWEST WINDS WILL CRANK UP SUNDAY MORNING AS THE SURFACE LOW
DEEPENS OVER SOUTHEAST CO AND STRENGTHENING WINDS ALOFT ARE MIXED
INTO...WITH SUSTAINED SPEEDS OF 20-25 KTS AND GUSTS OF 30-35 KTS
EXPECTED BY MIDDAY SUNDAY. OUTSIDE OF ANY POSSIBLE THUNDERSTORMS
IMPACTING KGUY LATE THIS AFTERNOON AND EVENING...VFR CONDITIONS ARE
FORECAST THROUGH THE PERIOD.

KB

&&

.PREV DISCUSSION... /ISSUED 649 AM CDT SAT JUN 18 2011/

UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.

AVIATION.../12Z TAFS/
BRIEF MVFR CEILINGS CAN BE EXPECTED AT KAMA AND KDHT OVER THE NEXT
COUPLE HOURS. CONFIDENCE OF MVFR CEILINGS AT KGUY IS LOW SO VFR
CONDITIONS WERE MAINTAINED THERE. OTHERWISE ALL TERMINALS SHOULD BE
AT VFR CONDITIONS BY 1400Z AND REMAIN THERE FOR THE REST OF THE
FORECAST.

WINDS WILL BE OUT OF THE NORTH AT ALL TERMINALS UNTIL SWINGING AROUND
TO A WEST/SOUTHWESTERLY DIRECTION BY 1800Z TO 2000Z. WINDS WILL
INCREASE TO NEAR 15 KNOTS WITH GUST AROUND 25 KNOTS AT KAMA AND KDHT
BY 1800Z BEFORE DIMINISHING THIS EVENING. WINDS AT KGUY SHOULD REMAIN
BELOW 15 KNOTS THROUGH THE DAY BEFORE DIMINISHING THIS EVENING AS
WELL.

DISCUSSION... /ISSUED 407 AM CDT SAT JUN 18 2011/

MAIN FORECAST CONCERNS ARE STRONG TO SEVERE THUNDERSTORMS LATE THIS
AFTERNOON/EVENING ACROSS THE NORTHEAST AND FIRE WEATHER ON SUNDAY.

COLD FRONT IS EASILY SEEN ON RADAR MOVING SOUTH ACROSS THE SOUTHERN
TEXAS PANHANDLE. GUSTY NORTHERLY TO NORTHEASTERLY WINDS ACCOMPANY
THIS FRONT AND THIS BOUNDARY IS EXPECTED TO PUSH SOUTH THROUGH THE
REST OF THE AREA THIS MORNING. LOCATIONS ACROSS THE NORTHERN
PANHANDLES SHOULD BE BEHIND THE FRONT FOR MOST OF THE DAY...WHICH
SHOULD KEEP TEMPS IN THE LOWER 90S. TEMPS SHOULD HAVE NO PROBLEM
CLIMBING INTO THE UPPER 90S TO 100S ACROSS THE SOUTHERN TEXAS
PANHANDLE AS WEST TO SOUTHWEST WINDS RESUME. LATEST NAM/SREF/4KM SPC
WRF SUPPORT CONVECTION DEVELOPING ALONG RETREATING FRONT AS
SHORTWAVE TROUGH GLANCES ACROSS THE NORTHERN ZONES LATE THIS
AFTERNOON AND EVENING. HAVE INTRODUCED SOME LOW END POPS ROUGHLY
ALONG AND NORTH OF A LINE FROM LIPSCOMB TO TEXLINE. MLCAPES SHOULD
CLIMB BETWEEN 1500 AND 2000 J/KG ACROSS THE EASTERN HALF OF THE
OKLAHOMA PANHANDLE...SO A FEW STRONG TO SEVERE THUNDERSTORMS WOULD
BE POSSIBLE.

SHORT TERM MODELS ALL AGREE THAT FRONT WILL BE WELL NORTH OF THE
AREA ON SUNDAY...AS 990MB SURFACE LOW DEVELOPS OVER EASTERN
COLORADO. SOUTHWESTERLY WINDS WILL ONCE AGAIN INCREASE AS PRESSURE
GRADIENT STRENGTHENS. TEMPERATURES SHOULD HAVE NO PROBLEM SOARING
BACK INTO TRIPLE DIGITS ACROSS MUCH OF THE AREA...WITH RECORD HIGHS
POSSIBLE AT AMARILLO AND BORGER. BELIEVE WINDS WILL FALL JUST SHY OF
ADVISORY LEVEL WINDS...BUT STILL ANTICIPATING SUSTAINED WIND SPEEDS
AROUND 25 TO 30 MPH WITH SOME GUSTS BETWEEN 40 AND 45 MPH DURING THE
AFTERNOON HOURS.

UPPER LEVEL TROUGH WILL EMERGE INTO THE PLAINS ON MONDAY...WITH THE
FRONT TO MOVE BACK THROUGH AREA. HOWEVER...DIFFERENCES CREEP UNTIL
IN HANDLING THIS FRONT BETWEEN THE NAM/GFS. THE NAM BRINGS THE FRONT
THROUGH THE NORTHERN PARTS OF THE CWA LATE SUNDAY NIGHT/EARLY MONDAY
MORNING...HANGS IT UP ACROSS THE AREA DURING THE DAY MONDAY AND JUST
ABOUT THROUGH THE REGION BY 00Z TUESDAY. GFS IS SLOWER WITH THE
FRONT BRINGING IT INTO THE NORTHERN PARTS OF THE PANHANDLES BY 00Z.
THIS COULD POTENTIALLY MAKE FOR A TRICKY TEMPERATURE FORECAST AND
COMPLICATE FIRE WEATHER ISSUES ON MONDAY. WILL KEEP A STATUS QUO
WITH THE FORECAST AND HOPE MODELS CONVERGE A SOLUTION IN SUBSEQUENT
RUNS.

BEHIND THE FRONT...TEMPERATURES WILL BE SOME 15 TO 20 DEGREES COOLER
FOR TUESDAY WITH LOWER/MID 80S. FORECAST WILL REMAIN DRY THOUGH AS
BETTER CHANCES FOR PRECIP WILL CONTINUE OVER OKLAHOMA.

THE STALLED FRONT ACROSS THE FAR SOUTHERN ZONES ON WEDNESDAY MORNING
WILL MIX NORTH DURING THE DAY WEDNESDAY. SOUTH OF THE FRONT
TEMPERATURES WILL RISE INTO THE UPPER 80S AND LOWER 90S ACROSS THE
SOUTHERN TEXAS PANHANDLE. NORTH OF THE FRONT IN THE NORTHERN TEXAS
PANHANDLE AND OKLAHOMA PANHANDLE TEMPERATURES SHOULD REMAIN IN THE
MID 80S. WITH REGARDS TO PRECIPITATION CHANCES...SOUTH OF THE FRONT
THERE WILL BE SURFACE UPSLOPE FLOW IN PLACE WHICH WILL KEEP SOME
MOISTURE IN PLACE AND WITH A RIDGE ACROSS THE SOUTHWEST UNITED STATES
THIS WOULD KEEP THE AREA UNDER NORTHWEST FLOW. IT APPEARS THOUGH THAT
ANY MOUNTAIN CONVECTION THAT DEVELOPS WILL REMAIN NORTH OF THE
FORECAST AREA.

THURSDAY WILL BE MUCH WARMER WITH THE FRONT MIXED OUT OF THE AREA AND
ALSO WITH THE RIDGE STARTING TO MAKE ITS WAY EAST. TEMPERATURES WILL RANGE
FROM THE UPPER 80S IN THE NORTHWEST OKLAHOMA PANHANDLE TO THE UPPER
90S IN THE FAR SOUTHEAST TEXAS PANHANDLE. IT APPEARS THAT A WEAK
DRYLINE WILL PUSH EAST INTO THE EASTERN PART OF THE AREA BY THE
AFTERNOON HOURS. SOME OF THE MODELS DO TRY TO DEVELOP PRECIPITATION
IN THE EASTERN PART OF THE AREA BUT WITH ONLY WEAK NORTHWEST FLOW
ALOFT PRECIPITATION WILL STRUGGLE TO DEVELOP.

FRIDAY APPEARS TO BE THE BEGINNING OF ANOTHER VERY WARM PERIOD WITH A
RIDGE OF HIGH PRESSURE BUILDING IN FROM THE WEST. TEMPERATURES ON
FRIDAY WILL BE IN THE MID TO UPPER 90S ACROSS THE ENTIRE FORECAST
AREA. A SURFACE LOW PRESSURE IN SOUTHEAST COLORADO APPEARS TO DEEPEN DURING
THE AFTERNOON HOURS WHICH WILL PUSH THE DRYLINE EAST OF THE FORECAST
AREA LEAVING THE AREA DRY AND WITH WINDIER CONDITIONS DURING THE
AFTERNOON HOURS.

BEYOND FRIDAY IT APPEARS THAT THE RIDGE WILL CONTINUE TO BUILD IN
WITH HOT AND DRY CONDITIONS PREVAILING.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ACROSS THE SOUTHWEST HALF
OF THE TEXAS PANHANDLE TODAY...WITH SOUTHWEST TO WEST WINDS OF 15 TO
20 MPH AND MINIMUM RELATIVE HUMIDITY VALUE BETWEEN 10 AND 15 PERCENT.
CRITICAL FIRE WEATHER CONDITIONS WILL ARE ANTICIPATED ON SUNDAY
ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES AS SOUTHWEST WINDS
INCREASE BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 40 MPH AND MINIMUM
RELATIVE HUMIDITY VALUES BETWEEN 5 AND 10 PERCENT. ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS WILL BE CONDITIONAL ON MONDAY
DEPENDING ON THE TIMING OF A COLD FRONT. IF THE COLD FRONT MOVES
THROUGH THE AREA QUICKER THAN CURRENT THINKING...THEN LIGHTER WINDS
AND HIGHER RELATIVE HUMIDITY WOULD NEGATE A FIRE WEATHER THREAT.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

08/02
Hazardous weather outlook, Jun 18, 3:52 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT SAT JUN 18 2011

OKZ001>003-TXZ001>020-191100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
352 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN
TEXAS PANHANDLE THROUGH THIS EVENING. A COUPLE OF THESE STORMS MAY BE
STRONG TO PERHAPS SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN HAZARDS.

ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS
EVENING ACROSS THE SOUTHWEST HALF OF THE TEXAS PANHANDLE DUE TO DRY
SOUTHWEST WINDS AND RELATIVE HUMIDITIES BETWEEN 5 AND 20 PERCENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS THE ENTIRE
PANHANDLE REGION ON SUNDAY DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS AROUND 40 MPH AND MINIMUM RELATIVE HUMIDITIES OF 5 TO 10
PERCENT. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES FROM 10 AM THROUGH 10 PM SUNDAY.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON MONDAY
AS BREEZY WEST TO SOUTHWEST WINDS AND AFTERNOON RELATIVE HUMIDITIES
AROUND 5 TO 15 PERCENT CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THIS EVENING ACROSS THE
OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH MONDAY.

KB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:50 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more11 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.